MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number D708DR002RT
Medical Device Problem Codes Material Frayed (1262); Device Issue (2379)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) for the lot number 17763237m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial flutter left (l-afl) procedure with a webster¿ electrophysiology catheter.It was reported that the catheter was not deflecting properly due to a defective puller wire.It was also reported that some of the insulation of the catheter was exposed.The catheter was replaced and the deflection issue remained.The catheter was replaced again and the issue resolved.No patient consequence was reported.The response received confirmed that the physician reported that he rubbed with his gloved finger an electrode ring on both catheters and felt sharp edges.The issue was observed prior to insertion into the body upon removal from sterile package.It was also confirmed that the insulation exposed was observed proximal to the distal pair of electrodes.The catheter was not pre-shaped.The deflection issue was assessed as not reportable.Since the catheter is unable to deflect or relax completely, the user will not be able to use the device and will have to replace it.The potential risk that it could cause or contribute to a death or serious deterioration in state of health was remote.The sharp ring edges and insulation exposed issues were both assessed as reportable malfunctions on both the webster¿ electrophysiology catheter¿s.
 
Additional Manufacturer Narrative
The biosense webster inc.Failure analysis lab received the device for evaluation on 4/13/2018.It was noted during the visual inspection that the returned catheter was found in good normal condition.No wires were exposed and tip was not bent.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent an atrial flutter left (l-afl) procedure with a webster¿ electrophysiology catheter.It was reported that the catheter was not deflecting properly due to a defective puller wire.It was also reported that some of the insulation of the catheter was exposed.The catheter was replaced and the deflection issue remained.The catheter was replaced again and the issue resolved.No patient consequence was reported.The response received confirmed that the physician reported that he rubbed with his gloved finger an electrode ring on both catheters and felt sharp edges.The issue was observed prior to insertion into the body upon removal from sterile package.It was also confirmed that the insulation exposed was observed proximal to the distal pair of electrodes.The catheter was not pre-shaped.The device was visually inspected and it was found in good conditions, no damage was observed.Then, deflection test was performed and it was found within specifications, the catheter was deflecting correctly.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint cannot be confirmed.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7374588
Report Number2029046-2018-01358
Device Sequence Number1160468
Product Code DRF
UDI-Device Identifier10846835000269
UDI-Public10846835000269
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2020
Device Catalogue NumberD708DR002RT
Device Lot Number17763237M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer03/01/2018
03/01/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/18/2018
05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1